Bisoprolol revisited

Back again! Have been taking this foul stuff for almost two weeks (2.5) and although it has lowered my heart rate it dosnt seem to be doing much for my palpitations. Does it take awhile to be effective in this respect does anyone know. Have been trying to get a GP appointment to discuss all these awful side effects. Woke with monumental headache and dizziness this morning., and feel perfectly dreadful. Can't see GP until Fiday.



4 Replies

  • Sorry but it won't stop the AF, only slow it down. To stop AF you need an anti-arrhythmic drug such as flecainide, propafanone or amiodarone or an ablation.

  • Thanks Bob and Koll. Actually at this point I don't have AF but a leaking pulmonary valve ( following congenital open heart surgery 1956 and 1976 which is now catching up with me) and which causes palpitation, Ectopics and PACs. Presumably (hopefully) the consultant who suggested Bisoprolol knows why he put me on it! One would hope so anyway. I come onto this forum because I find it the most supportive and educative as to what might be ahead of me. Hardly anyone replies on the BHF one.



  • My GP put me on Bisoprolol and it slowed my heart down into the 30's even on a low dose. Needless to say I felt dreadful. My EP took me straight off it and put me on rhythm control drugs instead. Not saying that's right for you, just that's what happened to me. The GP mentioned that she wasn't allowed to prescribe the drugs I needed, so I really did need to see the specialist.

  • I'm now on 5mg. It did eventually reduce my attacks from every three days to about every 10 days (except for a week or two of two or three times a day). Also causes tiredness and quite bad depression, so not impressed with it. Resting heartbeat now as low as 50 bpm. Been waiting for an appointment with the cardiologist (which was supposed to be in May) to discuss this. GPs unable to do anything, needs a consultant.

You may also like...